MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593
Medical Device Problem Codes Leak/Splash (1354); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The zoll catheter was returned to zoll on 01/30/2018 for investigation; however, investigation is still in progress.A supplemental report will be filed when investigation has been completed.
 
Event or Problem Description
The patient was inserted a quattro catheter and received ivtm therapy.Approximately 12 to 24 hours into cooling therapy, the nurse observed blood on the catheter's luers.Upon inspection, no sign of leak on the start-up kit (suk), on the saline bag, or around the patient's bedside was observed.No alarm on the thermogard console was noted.A catheter leak was suspected.Following this, adjunct therapy (cooling pads) was used to continue the cooling therapy.No known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
The reported event was unable to be confirmed and a root cause could not be conclusively determined.The quattro catheter (lot # 78059) was not intact upon receipt.The distal and medial 2 balloons of the received catheter were detached from the rest of the catheter.Due to the received condition of the catheter, functional testing was not performed.All quattro catheters go through a thorough 100% inspection and test prior to and during catheter assembly process to ensure visual, structural and functional integrity.This includes destructive testing to verify burst strength prior to lot release.Historical complaints were reviewed for information related to the reported complaint and there was no previous history of complaint reported for the icy catheter with lot # 78059.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key7263792
Report Number3010617000-2018-00148
Device Sequence Number1223551
Product Code NCX
UDI-Device Identifier00849111075138
UDI-Public00849111075138
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-4593
Device Catalogue Number8700-0660-01
Device Lot Number78059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/18/2018
Supplement Date Received by Manufacturer03/15/2018
Initial Report FDA Received Date02/12/2018
Supplement Report FDA Received Date04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1